Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 231, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 19, 2013, 5:14 PM CDT for Jasper County, Mahaska County, Poweshiek County, Iowa. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2013, 5:14 PM CDT (22:14 UTC)
- Expired
- Sep 19, 2013, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Mahaska County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 5:32 PM CDT | TSTM WND DMG | Oskaloosa, IA | SEVERAL 4-6 INCH DIAMETER TREES DOWN THROUGHOUT OSKALOOSA. |
| Sep 19, 5:35 PM CDT | TSTM WND GST 53 | N Oskaloosa Airport, IA | AWOS REPORTS |
| Sep 19, 5:35 PM CDT | TSTM WND GST 61 | N Oskaloosa Airport, IA | AWOS REPORTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1919 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS53 KDMX 192214
SVRDMX
IAC099-123-157-192300-
/O.NEW.KDMX.SV.W.0231.130919T2214Z-130919T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT THU SEP 19 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JASPER COUNTY IN CENTRAL IOWA...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 600 PM CDT
* AT 509 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF GRINNELL TO 7 MILES WEST OF NEW
SHARON TO 11 MILES NORTHWEST OF ALBIA...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRINNELL...OSKALOOSA...NEW SHARON...MONTEZUMA...BROOKLYN...GRINNELL
AIRPORT...SEARSBORO...BEACON...UNIVERSITY PARK...MALCOM...KEOMAH
VILLAGE...BARNES CITY...ROSE HILL...OSKALOOSA AIRPORT...DEEP
RIVER...FREMONT...GUERNSEY AND HARTWICK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 175 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4150 9240 4117 9241 4116 9287 4185 9287
4186 9230 4180 9229 4151 9229
TIME...MOT...LOC 2214Z 271DEG 40KT 4176 9276 4147 9271
4116 9283
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS3 follow-up statements
036
WWUS53 KDMX 192235
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
535 PM CDT THU SEP 19 2013
IAC099-123-157-192300-
/O.CON.KDMX.SV.W.0231.000000T0000Z-130919T2300Z/
POWESHIEK IA-MAHASKA IA-JASPER IA-
535 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JASPER...MAHASKA AND POWESHIEK COUNTIES UNTIL 600 PM CDT...
AT 532 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKLYN TO 6 MILES NORTHWEST OF WHAT CHEER TO 11
MILES SOUTHEAST OF OSKALOOSA...AND MOVING EAST AT 45 MPH. LARGE TREE
LIMBS WERE REPORTED DOWN IN THE CITY OF OSKALOOSA WITH THIS STORM.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEEP RIVER...FREMONT...GUERNSEY AND HARTWICK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 176 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4150 9240 4117 9241 4116 9287 4185 9287
4186 9230 4180 9229 4151 9229
TIME...MOT...LOC 2235Z 271DEG 40KT 4176 9241 4147 9236
4116 9248
HAIL...0.75IN
WIND...60MPH
$$
BEERENDS496
WWUS53 KDMX 192241
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
541 PM CDT THU SEP 19 2013
IAC099-192251-
/O.CAN.KDMX.SV.W.0231.000000T0000Z-130919T2300Z/
JASPER IA-
541 PM CDT THU SEP 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 4150 9240 4117 9241 4116 9286 4151 9282
4151 9276 4170 9277 4185 9277 4186 9270
4186 9230 4151 9229
TIME...MOT...LOC 2241Z 271DEG 40KT 4176 9232 4147 9227
4116 9239
$$
IAC123-157-192300-
/O.CON.KDMX.SV.W.0231.000000T0000Z-130919T2300Z/
POWESHIEK IA-MAHASKA IA-
541 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MAHASKA AND
POWESHIEK COUNTIES UNTIL 600 PM CDT...
AT 537 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKLYN TO WHAT CHEER TO 8 MILES WEST OF HEDRICK...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 180 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4150 9240 4117 9241 4116 9286 4151 9282
4151 9276 4170 9277 4185 9277 4186 9270
4186 9230 4151 9229
TIME...MOT...LOC 2241Z 271DEG 40KT 4176 9232 4147 9227
4116 9239
HAIL...0.75IN
WIND...60MPH
$$
BEERENDS881
WWUS53 KDMX 192300
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT THU SEP 19 2013
IAC123-157-192311-
/O.EXP.KDMX.SV.W.0231.000000T0000Z-130919T2300Z/
POWESHIEK IA-MAHASKA IA-
600 PM CDT THU SEP 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR MAHASKA AND POWESHIEK COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT.
LAT...LON 4150 9240 4117 9241 4116 9286 4151 9282
4151 9276 4170 9277 4185 9277 4186 9270
4186 9230 4151 9229
TIME...MOT...LOC 2241Z 271DEG 40KT 4176 9232 4147 9227
4116 9239
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:11 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 19, 4:11 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT THU SEP 19 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 409 PM CDT THU SEP 19 2013 LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO PROGRESS EAST ACROSS THE SOUTHERN SECTIONS OF THE FORECAST AREA. MODERATELY UNSTABLE ENVIRONMENTAL AS SURFACE CAPE RANGES FROM 2000-3000J/KG AND LAPSE RATES IN THE 7 TO 7.5 C/KM RANGE OVER THE SOUTHERN PORTIONS OF IOWA. THE MLCAPE HAVE INCREASED TO AROUND 2000 J/KG AND LCL CONTINUE TO LOWER TO NEAR 1000M AGL. THE SHARP COLD FRONT WILL CONTINUE TO PROGRESS SOUTHEAST AND BEST DEEP LAYER SHEAR IS ALONG THE BOUNDARY. LARGE HAIL AND DAMAGING WINDS LIKELY WILL CONTINUE THROUGH AT LEAST 00Z. GOOD MOISTURE TRANSPORT AND PRECIPITABLE WATER VALUES IN THE 1.5-1.7 INCH RANGE...AND WARM LAYER CLOUD DEPTHS AROUND 12000 FEET...SO HEAVY RAIN IS CERTAINLY POSSIBLE. EXPECTING THE STORMS TO DIMINISH MID EVENING WITH SOME STRATIFORM RAIN BEHIND THE MAIN LINE OF STORMS LINGERING TO AROUND 06Z FRIDAY. USED A BLEND OF THE NAM12 AND ECMWF FOR LOW TEMPS TONIGHT AS BOTH HAD A GOOD HANDLE OF SHARP TEMP GRADIENT. .LONG TERM.../FRIDAY THROUGH THURSDAY/... ISSUED AT 409 PM CDT THU SEP 19 2013 FRONTAL BOUNDARY WHICH BROUGHT SEVERE WEATHER TO PARTS OF CWA THURSDAY AFTERNOON AND EVENING TO CONTINUE SOUTHEASTWARD PUSH OUT OF IOWA BY 13Z FRIDAY...FOLLOWED BY VERY QUIET WEATHER THROUGH THIS WEEKEND. FOR FRIDAY...WX FROM MONTANA WILL BE ADVECTED INTO IOWA IN ADVANCE OF HIGH PRESSURE PROPAGATING EASTWARD THROUGH THE MIDWEST. MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND IN TERMS OF THE OVERALL SYNOPTIC WEATHER PATTERN. GFS AND ECMWF MAY BE UNDERDOING CLOUD COVER...AS MORE CLOUDS PRESENTLY OVER MOUNTAIN WEST THAN BEING PICKED UP. NAM DOING BEST WITH CLOUD COVER...THEREFORE WILL TREND TEMPS TOWARDS NAM AND INCREASE CLOUDS VERSUS PREVIOUS FORECAST. 850 MB TEMPS DROP FROM AROUND 18C ON THURS TO AROUND 8C ON FRI...SO HIGH TEMPS WILL BE AT LEAST 10 TO 15 DEGREES COOLER FRIDAY AFTERNOON. FOR THIS WEEKEND...HIGH PRESSURE TO DOMINATE SATURDAY/S WEATHER. CWA WILL REMAIN IN NW FLOW WHICH WILL CONTINUE TO ADVECT COOL AIR INTO REGION. SOMEWHAT OF A NOTICEABLE TEMPERATURE GRADIENT ON SATURDAY AS 850 MB TEMPS DOWN TO AROUND 4C...OVER ONE STANDARD DEVIATION BELOW NORMAL...IN NORTHEASTERN IOWA. LIKELY NOT A CLOUD IN THE SKY FOR A MUCH OF THE DAY. LATE SUNDAY INTO TUESDAY...A STRONG THERMAL RIDGE WILL BEGIN TO BUILD OVER THE DAKOTAS TOWARDS SUNDAY. THIS RIDGE WILL BREAK DOWN AS IT SHIFTS EASTWARD INTO IOWA. HIGH PRESSURE TO MOVE TO THE EAST AND RETURN FLOW TO BRING SOME MOISTURE BACK TO REGION...BUT NOT ENOUGH TO GENERATE MUCH CONVECTION FOR THIS TIME OF YEAR. ADDITIONALLY...A WEAK SHORTWAVE TO PASS THROUGH UPPER MIDWEST MONDAY INTO TUESDAY MORNING...WEAKENING AS IT PROPAGATES EASTWARD. FOR DMX CWA...WEAK MOISTURE CONVERGENCE IN LOW LEVELS...DRY AIR ALOFT...FAIRLY NORMAL PWAT VALUES DIDN/T INSTILL MUCH CONFIDENCE IN WIDESPREAD PRECIPITATION. FAVORED ECMWF AS GFS SEEMS TO BE A LITTLE TOO AGGRESSIVE IN TERMS OF POPS. ULTIMATELY...KEPT POPS LOWER AND TO THE WEST ACROSS OUR CWA. WEDNESDAY INTO THURSDAY...AFOREMENTIONED THERMAL RIDGE TO REACH THROUGH IOWA. EDGE OF LOW LEVEL JET ALSO EXPECTED TO BE NEARBY. SOME SLIGHT DISAGREEMENT AMONGST MOS GUIDANCE AND THE EURO...MOS A LITTLE MORE AGGRESSIVE WITH SOUTHWESTERLY FLOW...WHEREAS EURO KEEPS MORE OF A SOUTHERLY COMPONENT TO FLOW AND SUBSEQUENTLY MORE FORCING TO THE WEST OF OUR CWA. FORECAST CAPE VALUES SUGGEST RANGE OF 500 TO 1000 J/KG DEPENDING ON MODEL...SO WILL SEE HOW SETUP EVOLVES OVER THE WEEKEND. MAY NEED TO INCREASE POPS. AT THE VERY LEAST...LOOKS LIKE TEMPS LIKELY TO RETURN TO THE LOW TO MID 80S ACROSS IOWA. && .AVIATION...19/18Z ISSUED AT 1239 PM CDT THU SEP 19 2013 A FEW SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF MAIN COLD FRONT THAT HAS PUSHED INTO NORTHWEST IOWA. STORMS LOOK TO AFFECT FOD AND POSSIBLY MCW THROUGH THE EARLY AFTERNOON HOURS. STORMS WILL REMAIN JUST TO NORTH OF DSM ATTM. AS THE FRONT PROGRESSES SOUTHEAST THIS AFTERNOON...EXPECTING MORE WIDESPREAD THUNDERSTORM ACTIVITY TO AFFECT ALO/DSM AND A BIT LATER AT OTM. THE 19.12Z HOPWRF HAS A GOOD HANDLE OF CURRENT RADAR TRENDS AND ADDITIONAL DEVELOPMENT AND LEANED TOWARD THE TIMING WRT TO CONVECTION. OTHERWISE...CAA DEVELOPS TONIGHT AND INCREASES TOMORROW WITH A SECONDARY COLD FRONTAL PASSAGE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK LONG TERM...KOTENBERG AVIATION...PODRAZIK
Hazardous weather outlook, Sep 19, 2:22 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 222 PM CDT THU SEP 19 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-201930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 222 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST...MAINLY ALONG AND SOUTH OF HIGHWAY 30 WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY BRIEF HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CHANCES OF NON SEVERE THUNDERSTORMS ARE FORECAST...WEST OF INTERSTATE 35 ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON INTO THE EARLY EVENING. KLP
In the hours before
Local storm report, Sep 19, 4:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 NNW ANKENY AIRPORT 41.75N 93.61W
09/19/2013 POLK IA TRAINED SPOTTER
SHINGLES BLOWN OFF ROOFS OF SEVERAL HOUSES
0400 PM TSTM WND DMG 5 E ANKENY AIRPORT 41.70N 93.46W
09/19/2013 POLK IA TRAINED SPOTTER
SHINGLES BLOWN OFF OF ROOFS OF SEVRAL HOMES. 12 TO 18
INCH DIAMETER TREE SNAPPED IN HALF. MANY 4 TO 8 INCH
DIAMETER BRANCHES DOWN
&&Local storm report, Sep 19, 4:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG ADAIR 41.50N 94.64W
09/19/2013 ADAIR IA EMERGENCY MNGR
ONE 12 INCH TREE BRANCH DOWN IN ADAIR.
0332 PM TSTM WND DMG ADEL 41.61N 94.03W
09/19/2013 DALLAS IA EMERGENCY MNGR
TREES REPORTED DOWN ONTO HIGHWAY 169 AND 15TH STREET IN
ADEL. UNKNOWN SIZE AT THIS TIME. ESTIMATED GUSTS OF 55 TO
60 MPH.
0333 PM HAIL 3 ESE ADEL 41.60N 93.98W
09/19/2013 E1.00 INCH DALLAS IA TRAINED SPOTTER
0335 PM TSTM WND DMG ADEL 41.61N 94.03W
09/19/2013 DALLAS IA EMERGENCY MNGR
2-9 INCH TREE LIMBS DOWN ON VIRTUALLY EVERY STREET IN
ADEL.
0336 PM TSTM WND DMG 2 ESE WAUKEE 41.59N 93.83W
09/19/2013 DALLAS IA TRAINED SPOTTER
4 INCH DIAMETER TREE DOWN WITH DAMAGE TO DECK.
GUTTERS...SOFFITT...AND SHINGLES BLOWN OFF SHED. TIME
ESTIMATE BY RADAR
0339 PM HAIL ADEL 41.61N 94.03W
09/19/2013 E0.75 INCH DALLAS IA EMERGENCY MNGR
REPORT OF DIME HAIL OR LESS.
0340 PM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
09/19/2013 E60.00 MPH DALLAS IA TRAINED SPOTTER
0343 PM HAIL 5 SE DALLAS CENTER 41.63N 93.92W
09/19/2013 E1.00 INCH DALLAS IA NWS EMPLOYEE
8-9 INCH DIAMETER PINE TREE SNAPPED
0344 PM TSTM WND GST 1 E CLIVE 41.61N 93.75W
09/19/2013 E70.00 MPH POLK IA NWS EMPLOYEE
SEVERAL 4 TO 6 INCH DIAMETER BRANCHES AND ONE LARGE 12
INCH DIAMETER LIMB DOWN.
0344 PM TSTM WND GST 1 E CLIVE 41.61N 93.75W
09/19/2013 E65.00 MPH POLK IA TRAINED SPOTTER
60 TO 70 MPH WITH LOTS OF SMALL TO MEDIUM SIZE BRANCHES.
0345 PM NON-TSTM WND GST 5 SSW SAYLORVILLE LAKE 41.68N 93.75W
09/19/2013 E65.00 MPH POLK IA NWS EMPLOYEE
6-8 DIAMETER TREE SNAPPED
0345 PM TSTM WND DMG 1 W URBANDALE 41.64N 93.76W
09/19/2013 POLK IA NWS EMPLOYEE
NWS EMPLOYEE REPORTS POWERLINES DOWN FOR ABOUT A 1 MILE
STRETCH JUST WEST OF URBANDALE. TIME ESTIMATED FROM
RADAR.
0350 PM TSTM WND GST URBANDALE 41.64N 93.74W
09/19/2013 E60.00 MPH POLK IA TRAINED SPOTTER
0353 PM HAIL 5 WNW DES MOINES 41.61N 93.70W
09/19/2013 E1.00 INCH POLK IA TRAINED SPOTTER
ESTIMATED 65 MPH WINDS AND QUARTER SIZE HAIL. NO DAMAGE
NOTED AT THIS TIME.
0355 PM TSTM WND GST 6 WNW DES MOINES 41.61N 93.72W
09/19/2013 E70.00 MPH POLK IA TRAINED SPOTTER
IN WINDSOR HEIGHTS
0357 PM TSTM WND DMG 5 NW DES MOINES 41.62N 93.70W
09/19/2013 POLK IA BROADCAST MEDIA
MINOR DAMAGE TO ROOF OF A BUSINESS AT THE CORNER OF
URBANDALE AVE AND MERLE HAY ROAD.
0400 PM TSTM WND DMG 5 NNW ANKENY AIRPORT 41.75N 93.61W
09/19/2013 POLK IA TRAINED SPOTTER
SHINGLES BLOWN OFF ROOFS OF SEVERAL HOUSES
0400 PM TSTM WND DMG 4 NNW ANKENY AIRPORT 41.74N 93.60W
09/19/2013 POLK IA TRAINED SPOTTER
6-8 INCH BRANCH DOWN ON ROAD NEAR ANKENY BLVD AND NE 9TH
STREET. 9 INCHES OF WATER STILL ON ROAD SLOWING TRAFFIC.
0400 PM TSTM WND GST 2 W ANKENY AIRPORT 41.69N 93.60W
09/19/2013 E70.00 MPH POLK IA AMATEUR RADIO
0400 PM TSTM WND DMG 5 E ANKENY AIRPORT 41.70N 93.46W
09/19/2013 POLK IA TRAINED SPOTTER
SHINGLES BLOWN OFF OF ROOFS OF SEVRAL HOMES. 12 TO 18
INCH DIAMETER TREE SNAPPED IN HALF. MANY 4 TO 8 INCH
DIAMETER BRANCHES DOWN
0402 PM TSTM WND DMG DES MOINES 41.58N 93.62W
09/19/2013 POLK IA TRAINED SPOTTER
12 INCH DIAMETER PINE TREE SNAPPED IN HALF. NEAR
INTERSECTION OF BEAVER AND AMICK
0403 PM TSTM WND GST 4 E SAYLORVILLE LAKE 41.74N 93.64W
09/19/2013 M60.00 MPH POLK IA TRAINED SPOTTER
NO DAMAGE AT THIS TIME.
0403 PM TSTM WND DMG GRIMES 41.66N 93.79W
09/19/2013 POLK IA AMATEUR RADIO
SIX POWER POLES SNAPPED WITH POWER LINES DOWN ON THE
ROAD. JUST WEST OF THE INTERSECTION OF HIGHWAY 141 AND
HIGHWAY 44.
0411 PM TSTM WND DMG 5 SSW SAYLORVILLE LAKE 41.69N 93.75W
09/19/2013 POLK IA TRAINED SPOTTER
SEVERAL LARGE TREE BRANCHES DOWN.
0411 PM TSTM WND GST ALTOONA 41.65N 93.48W
09/19/2013 M70.00 MPH POLK IA MESONET
ALTOONE RWIS DATA.
0415 PM TSTM WND DMG 2 N TINGLEY 40.88N 94.20W
09/19/2013 RINGGOLD IA LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER ON HIGHWAY 169. TIME ESTIMATED FROM
RADR.
0435 PM TSTM WND DMG 2 N WINDSOR HEIGHTS 41.63N 93.71W
09/19/2013 POLK IA TRAINED SPOTTER
2-3 INCH DIAMETER LIMB DRIVEN THROUGH A CAR WINDSHIELD.
NEAR DOUGLAS AND 68TH ST.
0440 PM TSTM WND GST 1 E HARTFORD 41.46N 93.38W
09/19/2013 E65.00 MPH WARREN IA TRAINED SPOTTER
65-70 MPH ESTIMATED WINDS. NO DAMAGE NOTED.
0445 PM TSTM WND DMG 6 NW DES MOINES 41.63N 93.70W
09/19/2013 POLK IA BROADCAST MEDIA
PARTIAL ROOF DAMAGE TO BUSINESS LOCATED AT 5900 DOUGLAS
AVENUE
&&
PODRAZIKLocal storm report, Sep 19, 5:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG REDFIELD 41.59N 94.20W
09/19/2013 DALLAS IA TRAINED SPOTTER
6-8 DIAMETER LIMBS BLOWN DOWN. 12 INCH DIAMETER TREE DOWN
NORTH EDGE OF REDFIELD.
&&
BFLocal storm report, Sep 19, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL BAXTER 41.83N 93.15W
09/19/2013 E1.00 INCH JASPER IA LAW ENFORCEMENT
60 MPH WIND GUST.
&&
BFLocal storm report, Sep 19, 5:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL PLEASANTVILLE 41.39N 93.27W
09/19/2013 E1.75 INCH MARION IA LAW ENFORCEMENT
TREE LIMBS DOWN.
&&
BFLocal storm report, Sep 19, 5:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 NW ANKENY AIRPORT 41.73N 93.62W
09/19/2013 POLK IA TRAINED SPOTTER
6 INCH DIAMETER BRANCH SNAPPED
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 5:55 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Greene, Guthrie | 20 min |
| Sep 19, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 53 min |
| Sep 19, 2:44 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 46 min |
| Sep 19, 2:56 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 49 min |
| Sep 19, 3:35 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story, Warren | 40 min |
| Sep 19, 3:38 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 52 min |
| Sep 19, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 43 min |
| Sep 19, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 66 min |
| Sep 19, 4:34 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 41 min |
| Sep 19, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 33 min |
| Sep 19, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Polk, Warren | 40 min |
| Sep 19, 4:54 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Clarke, Decatur, Lucas, Mahaska, Marion and 3 more | 66 min |
| Sep 19, 4:56 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 49 min |
| Sep 19, 5:37 PM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 53 min |
| Sep 19, 6:03 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.